MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550300-38
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The additional two devices referenced are being filed under separate medwatch report numbers.The device was not returned for evaluation.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.The investigation was unable to determine a conclusive cause for the reported patient-device incompatibility (wall apposition); however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified circumflex artery.Two xience sierra stent delivery systems (sds) (2.25x38 and 3.0x38mm) were implanted without issue; however, the physician did not like the apposition of where both stents over lapped in the middle.Therefore, the 3.50x18mm xience sierra sds was advanced with no issue, but the balloon ruptured at 2 atmospheres.There was difficulty removing the sds due to the anatomy and the stent became dislodged.A 3.5x15mm non-compliant balloon was advanced and used to treat the malposition.Then an unspecified trek balloon was used to bring the dislodged stent back into the unspecified guide catheter and remove all of the devices as one unit.Once the device was removed it was noted the stent was not in the guide catheter and remained stuck at the right groin.The patient was sent to surgery and a cut down was performed to successfully remove the stent.There was no adverse patient sequela and no clinically significant delay reported.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12640035
Report Number2024168-2021-09262
Device Sequence Number11072727
Product Code NIQ
UDI-Device Identifier08717648227301
UDI-Public08717648227301
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1550300-38
Device Catalogue Number1550300-38
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2021
Initial Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.25X38MM XIENCE SIERRA
Outcome Attributed to Adverse Event Required Intervention;